zyban or myself?

im SUPER EMOTIONAL... i can't even begin to describe it.

it's constant tears!!!!!!!!!!!!!!!!!

Is this the NOT smoking, or is this zyban ?????????

i can't even begin to describe how bad my crying is...

3 days out of the week i have volunteering and bowling league.

i can't stop crying!

i have tried to quit before, and i don't understand why quitting smoking would make me think about my past and a bit depressed... ok REALLY DEPRESSED

im seriously depressed... i have to leave to volunteer or take the bus downtown... either one, it's really embarrassing!

and then tomorrow night i have to cook with 9-14 year olds in my church and it's 2 hours long plus bus rides...

and bowling thursday!

has anyone else had emotional breakdowns BIG TIME DEPRESSION, like ouch it hurts to live type deal just from quitting smoking or is it the zyban?

7 Replies

  • hey Son... dont know about the Zyban, you should talk to your doctor on that one because it is the same as Wellbutrin (antidepressent) seems that sometimes they can have opposite effect.

    I have felt depressed from quitting, on and off but it hits in waves unexpected.

    Was thinking about Zyban or some other anti=dopressant myself but figured I would try to tough it out as I am wary of perscriptions.

    Alos it seems you are super busy, which is good but you can wear yourself down too and crash. If you can rest a bit too.

  • actually almost just the opposite... well no ... im not super busy and not just the opposite..

    it's mainly at nights for 2 hours tuesday night,

    3 hours wednesday night,

    2 hours ish thursday night

    and maybe 3 hours ish friday night

    thats not even a work week lol but it gets me out and keeps me busy enough.

    yea, i have been on a couple different antidepressants... but never felt on the edge of life like this!

    it's also not crying in waves like you described, or unknown as when...

    i pretty much just cry all the time, it's nearly all i can do to get out of bed, and when i do it's almost like id rather get hit by a truck.

    it's that bad.

    i didn't think it's JUST smoking related... in fact im quite determined to continue quitting, i only slipped yesterday that one smoke, so 1 smoke

    and ive now made it to day 6!

    1 smoke in nearly a week, id say thats excellent... i haven't had craves either, and it's weird... i really hate SMOKES! my mom died from them, so it helps with not wanting to. i think ill be ok... at least for now, or if im not drinking at a party.

    im almost sure it's the anti depressants..

    but i wasn't sure if not smoking could bring that on.

    i just seriously hate life. i didn't know what it was!

  • I think you should have a word with your GP. I am no Dr but have looked at the side effect of Zyban on the internet and I wouldnt use it.

    Google and have a look yourself.

    This is only my opinion.

    Well Done with quitting. You could try another method to help you.

  • Hmmm Kazza has had a bad experience through Zyban too hopefully she'll fill you in more later x x x

    I would recommend you see your doctor too,

    Crying and being emotional is a common effect of quitting, it is surprising how much smoking suppresses.

    However this seems to be on going in your case and quite extreme.

    Take care x x

    ~Buffy x x

  • Hello Sonshine


    Reading your posts re the Zyban and depression.How long have you been taking it? I think I took it for 3weeks b4 the real depression started,also started to have what my Dr classed as paranoid thoughts. Neeedless to say he took me off it and put a huge 'DO NOT PRESCRBE EVER!' on my medical notes so even if I ever see a different doc the evidence is there in big red letters! I appreciate some people take Zyban and its fine for them. To be honest after smoking for 25yrs I was quite happy to take it - UNTIL the crying stuff started. I first put this down to no longer having nicotine (as zyb\n is nic free) but the depression and crying got worse and worse - then the thoughts started. Thats when I knew I HAD to see the doctor. My husband was away on a business trip in the states leaving me in sole charge of our daughter (13) . I knew if I carried on with the Zyban I would be in no fit state to look after her properly.Unfortunately a couple of days later I began to smoke again. But at the time it was a'lesser of 2 evils'. My doc was soooooooooo

    good with me. He knew I still wanted to quit smoking and after alot of research on his part prescibed the champix. After my last exp with pills I was naturally a bit wary but I'd no need. Im into my 4th week of qutting now. I really do think you ought to tell your doc your feelings Hun - in case they start to get worse. Best wishes


  • thanks! i called the pharmasist today where i got them (my doctor is away until tomorrow)

    i basically told her im on zyban and my life is like living hell on earth, she laughed and i said anything to do for me about this?

    NOPE. not until i talk to my doctor.

    im kinda wanting to go back to smoking like upabove you said lesser of 2 evils.

    like how long does the zyban take to get out of your system???

    weird. ive only been on it nearly 2 weeks. it will be 2 weeks tomorrow.

    i was on it the first week and then this week (quit smoking week)

    and thats it!

    strange how pills can affect you.

  • How are you getting on now?

You may also like...